Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 458, NWS Jackson, MS

June 13, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2011, 6:25 PM CDT for 4 counties in Mississippi. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2011, 6:25 PM CDT (23:25 UTC)
Expired
Jun 13, 2011, 7:15 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:25 PM CDTTSTM WND GST 604 W Brandon, MS
Jun 13, 6:35 PM CDTTSTM WND DMG7 Ssw Jackson, MSPOWERLINES DOWN ACROSS I-55.
Jun 13, 6:58 PM CDTTSTM WND DMGMendenhall, MSTREES DOWN AROUND BRAXTON...PINOLA AND MENDENHALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WUUS54 KJAN 132325
SVRJAN
MSC029-049-121-127-140015-
/O.NEW.KJAN.SV.W.0458.110613T2325Z-110614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...

* UNTIL 715 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LEESBURG
  TO 9 MILES NORTH OF BROWNSVILLE MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOSHEN SPRINGS AND PISGAH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3171 9074 3236 9069 3236 9063 3247 9059
      3248 9024 3241 9023 3241 9007 3249 9000
      3249 8976 3238 8973 3206 8972 3206 8966
      3203 8965 3179 8966 3176 9012 3172 9025
      3170 9047
TIME...MOT...LOC 2325Z 270DEG 11KT 3237 8965 3258 9045

$$

OLB
2 follow-up statements
689 
WWUS54 KJAN 132329
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT MON JUN 13 2011

MSC029-049-121-127-140015-
/O.CON.KJAN.SV.W.0458.000000T0000Z-110614T0015Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
629 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR COPIAH...SIMPSON...RANKIN AND HINDS COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF LEESBURG TO 
9 MILES NORTH OF BROWNSVILLE MOVING SOUTH AT 40 MPH. THESE STORMS 
HAVE PRODUCED DAMAGE IN THEIR PATH INCLUDING DOWNED TREES AND POWER 
LINES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSHEN
SPRINGS AND PISGAH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3171 9074 3236 9069 3236 9063 3247 9059
      3248 9024 3241 9023 3241 9007 3249 9000
      3249 8976 3238 8973 3206 8972 3206 8966
      3203 8965 3179 8966 3176 9012 3172 9025
      3170 9047
TIME...MOT...LOC 2328Z 270DEG 11KT 3237 8964 3258 9044

$$

OLB
241 
WWUS54 KJAN 132351
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT MON JUN 13 2011

MSC029-049-121-127-140015-
/O.CON.KJAN.SV.W.0458.000000T0000Z-110614T0015Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
651 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR COPIAH...SIMPSON...RANKIN AND HINDS COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOHNS TO MONTEREY TO CLINTON 
MOVING SOUTH AT 40 MPH. THE AREA OF SEVERE WIND GUSTS CAN BE 
EXPECTED WELL AHEAD OF THESE STORMS. WINDS WITH AND AHEAD OF THESE 
STORMS HAVE DOWNED POWER LINES AND TREES AND HAVE PRODUCED DAMAGE TO 
HOMES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUCKETT...SANATORIUM...MARTINVILLE...MAGEE...PELAHATCHIE...PEARL...
JACKSON...FLOWOOD AND BRANDON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3171 9074 3236 9069 3236 9063 3240 9061
      3237 9023 3236 8973 3206 8972 3206 8966
      3203 8965 3179 8966 3176 9012 3172 9025
      3170 9047
TIME...MOT...LOC 2349Z 270DEG 11KT 3221 8979 3222 9009
          3232 9035

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:33 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 13, 4:33 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT MON JUN 13 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MUCH ANTICIPATED
MCS HAS MADE IT INTO THE NORTHERN SECTIONS OF THE CWA THIS
AFTERNOON. JUST ABOUT THE ENTIRE CWA IS UNDER A SEVERE THUNDERSTORM
WATCH 473 UNTIL 9PM/02Z. IN ADDITION...ISOLATED STORMS HAVE DEVELOPED
TO THE SOUTH OF THE MCS ACROSS EASTERN MISSISSIPPI. SOME OF THESE
STORMS HAVE BECOME SEVERE WITH THE MAIN HAZARD BEING FROM QUARTER
SIZE HAIL AND DAMAGING WINDS UP TO 70MPH. EXPECT THIS ACTIVITY TO
CONTINUE TO PUSH SOUTH AS THE REGION REMAINS UNDER NORTHWEST FLOW
ALOFT. THE MCS IS MOVING INTO A RATHER UNSTABLE AIRMASS AS
TEMPERATURES HAVE REACHED INTO THE MID 90S SOUTH OF THE STALLED
FRONTAL BOUNDARY THAT IS DRAPED OVER NORTHERN MISSISSIPPI. IN
ADDITION TO THE HAIL AND WIND...THERE COULD BE SOME LOCALLY HEAVY
RAINFALL AS SOME OF THESE STORMS ARE MOVING VERY SLOWLY OUTSIDE OF
THE MCS. THE ONLY LOCATION WHERE STORMS ARE LESS LIKELY TO DEVELOP
WOULD BE ACROSS THE WEST WHERE THE INFLUENCE FROM THE SUBTROPICAL
RIDGE IS A BIT STRONGER.

EXPECT THIS MCS TO CONTINUE TO PUSH SOUTH AND ARRIVE AROUND THE
JACKSON METRO AROUND 6PM AND CONTINUE TO PUSH SOUTH. LOCAL HI-RES
WRF INDICATES THAT THIS SHOULD BEGIN TO DISSIPATE AS IT PUSHES
FURTHER SOUTH AND THERE IS THE LOSS OF DAYTIME HEATING. ONCE THIS
PUSHES THROUGH...QUIET CONDITIONS SHOULD RESUME FOR THE REST OF THE
NIGHT.

TOMORROWS FORECAST WILL BE A CHALLENGE AS WELL SINCE THE REGION WILL
REMAIN UNDER NORTHWEST FLOW ALOFT...AND MODELS INDICATE THERE COULD
BE ANOTHER MCS DIVING DOWN FROM ILLINOIS INTO THE DEEP SOUTH
TOMORROW AFTERNOON. THIS AGAIN MAY AFFECT OUR EASTERN COUNTIES THE
MOST DURING THE AFTERNOON HOURS. WITH TEMPERATURES TOMORROW AGAIN
REACHING INTO THE MID TO UPPER 90S...THE ATMOSPHERE WILL LIKELY BE
UNSTABLE ENOUGH TO PRODUCE CONVECTION. THE QUESTION WILL BE WHERE
WILL THIS SYSTEM TRACK AND IF OUR AREA WILL SEE ANY AFFECTS FROM IT.
NATIONAL HI-RES WRF MODELS DO NOT RESOLVE THIS VERY WELL BUT WILL
CONTINUE LOW POPS IN THE FORECAST.

BY WEDNESDAY...A SHORTWAVE TROUGH WILL MOVE NORTH OF THE FORECAST
AREA WEDNESDAY AND DRAG ANOTHER COLD FRONT TO THE NORTH OF THE AREA.
THIS WILL PROVIDE SOME FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
WEDNESDAY INTO THURSDAY...MOSTLY FOR THE NORTHERN HALF OF THE CWA.
THIS WILL HELP TO BREAK THE RIDGE DOWN SOME AND POTENTIALLY BRING
SOME SMALL RELIEF FROM THE HEAT WITH AFTERNOON TEMPERATURES GETTING
INTO THE LOWER TO MID 90S.

GUIDANCE WAS GENERALLY ACCEPTED BUT DID INCREASE POPS FOR TONIGHT IN
THE EAST AND AGAIN WEDNESDAY. /28/

.LONG TERM...THURSDAY THROUGH SUNDAY...GFS/ECMWF IN GENERAL
AGREEMENT THROUGH THIS TIME PERIOD WITH MID/UPPER LEVEL RIDGE
RETROGRADING SOMEWHAT TO THE WEST AND ALLOWING A WEAKNESS TO DEVELOP
OVER THE EASTERN THIRD OF THE COUNTRY...BUT RIDGE LOOKS TO REAFFIRM
ITSELF BACK OVER THE LOWER MS VALLEY BY SUNDAY.

AT MIDWEEK...NW FLOW REGIME WILL ALREADY BE IN CONTROL OVER THE
REGION. THIS TYPE OF FLOW PATTERN CAN TYPICALLY GIVE US SOME
ENHANCEMENTS TO AFTERNOON CONVECTION...PROVIDED WE CAN GET A WEAK
SHORTWAVE IN THE FLOW TO TRAVERSE THE AREA DURING PEAK HEATING.
ACTUAL RESOLUTION AND TIMING OF THESE TYPE OF FEATURES IS QUITE
DIFFICULT FOR COARSE MEDIUM RANGE MODELS AND WILL HAVE TO WAIT TO
SEE HOW THE MESOSCALE MODELS HANDLE THESE AS THE TIME FRAME NEARS.
ANYWAY...SLIGHT CHANCE POPS ARE WARRANTED FROM WEDNESDAY THROUGH
THURSDAY...ESPECIALLY IN THE EAST...FURTHEST AWAY FROM AFFECTS OF
THE MID/UPPER RIDGE.

FRIDAY THROUGH SUNDAY...BROAD MID/UPPER LEVEL TROUGHING MOVES OFF TO
THE EAST AND ALLOWS MID/UPPER LEVEL RIDGE TO ONCE AGAIN BUILD OVER
THE MS VALLEY. BROAD SCALE SUBSIDENCE WILL INHIBIT CONVECTIVE
DEVELOPMENT WHILE ALLOWING MAX TEMPS TO CLIMB BACK UP INTO THE
MID/UPPER 90S WITH LITTLE...IFY ANY...CONVECTIVE REPRIEVE./GRG/

&&

.AVIATION...A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE TO THE SOUTH
ACROSS THE AREA THIS AFTERNOON AND EVENING AFFECTING ALL TAF
LOCATIONS AT SOME POINT. SEVERE THUNDERSTORMS WITH WIND GUSTS IN
EXCESS OF 58KTS OUT OF THE NORTH WILL BE POSSIBLE ALONG WITH QUARTER
SIZED HAIL. THIS ACTIVITY SHOULD PUSH SOUTH OF HBG BY 04Z.
ELSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY ALONG AND EAST OF I-55 AND CONTINUE INTO THIS EVENING AHEAD
OF THE MAIN COMPLEX. MVFR CONDITIONS DUE TO PATCHY GROUND FOG
DEVELOPMENT WILL MAKE A RETURN AGAIN TUESDAY MORNING...ESPECIALLY IN
THE NORTH WHERE HEAVY RAINS FALL WITH THE POSSIBLE MCS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  72  94 /  29  18  17  28
MERIDIAN      69  97  69  97 /  32  18  24  28
VICKSBURG     69  97  70  93 /  16  11  11  26
HATTIESBURG   72  98  71  95 /  33  18  19  11
NATCHEZ       71  96  70  92 /  16  11  12  11
GREENVILLE    73  97  73  95 /  24  12  11  29
GREENWOOD     70  97  71  95 /  32  16  18  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/GRG/22
Hazardous weather outlook, Jun 13, 12:05 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT MON JUN 13 2011

MSZ018-019-025>052-054>058-062>066-072>074-141715-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1205 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH
AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING ESPECIALLY EAST OF THE MISSISSIPPI RIVER. IN ADDITION TO THE
THUNDERSTORMS DEVELOPING DUE TO PEAK HEATING...A COMPLEX OF
THUNDERSTORMS ORGANIZING OVER THE MID MISSISSIPPI RIVER VALLEY WILL
LIKELY DROP INTO THE AREA FROM THE NORTH LATE THIS AFTERNOON AND
SPREAD INTO SOUTH MISSISSIPPI BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-141715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-
1205 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60
MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A COMPLEX OF THUNDERSTORMS WILL DROP INTO MISSISSIPPI BY
LATE AFTERNOON AND CONTINUE MOVING SOUTH. SOME OF THE ACTIVITY MAY
SPREAD INTO THE OUTLOOK AREA BEFORE DIMINISHING THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jun 13, 5:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
06/13/2011                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS LAERGE TREES DOWN AROUNND LAKE VILLAGE.

0535 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
06/13/2011  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AROUND LAKE VILLAGE

&&

MME
Local storm report, Jun 13, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     6 E BURNSIDE            32.85N 89.01W
06/13/2011                   NESHOBA            MS   EMERGENCY MNGR

            POWER LINE DOWNED ALONG ROAD 2826 NORTHEAST OF
            PHILADELPHIA

&&

DL
Local storm report, Jun 13, 6:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DREW                    33.81N 90.53W
06/13/2011                   SUNFLOWER          MS   EMERGENCY MNGR

            MULTIPLE TREES DOWNED

0410 PM     TSTM WND DMG     2 SW HOLCOMB            33.73N 90.00W
06/13/2011                   GRENADA            MS   PUBLIC

            A LARGE TREE WAS DOWNED ACROSS DUNCAN RD NEAR HOLCOMB.

0410 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
06/13/2011                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWNED IN THE GRENADA AREA

0415 PM     TSTM WND DMG     5 E DUCK HILL           33.63N 89.63W
06/13/2011                   MONTGOMERY         MS   PUBLIC

            SEVERAL TREES DOWN...SOME BLOCKING ROADWAYS INCLUDING
            HIGHWAY 404.

0430 PM     TSTM WND DMG     SUNFLOWER               33.55N 90.54W
06/13/2011                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL TREES DOWN...TWO TREES FELL ON HOUSES

0430 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
06/13/2011                   CARROLL            MS   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 17

0435 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
06/13/2011                   SUNFLOWER          MS   EMERGENCY MNGR

            A COUPLE TREES DOWNED...AND POWER LINES DOWNED

0435 PM     TSTM WND DMG     6 E BURNSIDE            32.85N 89.01W
06/13/2011                   NESHOBA            MS   EMERGENCY MNGR

            POWER LINE DOWNED ALONG ROAD 2826 NORTHEAST OF
            PHILADELPHIA

0440 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
06/13/2011                   CARROLL            MS   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 35

0450 PM     TSTM WND DMG     ACKERMAN                33.31N 89.17W
06/13/2011                   CHOCTAW            MS   STORM CHASER

            ROOF CAME OFF A GROCERY STORE AND WATER HAS ENTERED THE
            BUILDING.

0450 PM     TSTM WND DMG     LEXINGTON               33.12N 90.05W
06/13/2011                   HOLMES             MS   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN IN HOLMES
            COUNTY...INCLUDING ALONG HIGHWAY 12 AND HIGHWAY 17.

0510 PM     TSTM WND DMG     6 S DE KALB             32.68N 88.66W
06/13/2011                   KEMPER             MS   LAW ENFORCEMENT

            TREES DOWNED ALONG MS HIGHWAY 39

0510 PM     TSTM WND DMG     5 W LOUISVILLE          33.12N 89.14W
06/13/2011                   WINSTON            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN WEST OF LOUISVILLE

0530 PM     TSTM WND DMG     YAZOO CITY              32.86N 90.41W
06/13/2011                   YAZOO              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN YAZOO CITY

0530 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
06/13/2011                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS LAERGE TREES DOWN AROUNND LAKE VILLAGE.

0535 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
06/13/2011  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLF BALL SIZE HAIL AROUND LAKE VILLAGE

&&

DL
Special weather statement, Jun 13, 6:09 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT MON JUN 13 2011

MSZ064-065-073-132335-
COVINGTON MS-LAMAR MS-JEFFERSON DAVIS MS-
609 PM CDT MON JUN 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF PURVIS AT 607 PM CDT...MOVING SOUTH AT
25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 3 MILES
NORTHWEST OF SUMRALL...ALSO MOVING SOUTH AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN JEFFERSON DAVIS...LAMAR AND SOUTHEASTERN
COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3102 8951 3102 8954 3100 8955 3100 8960
      3155 8964 3157 8941 3144 8939 3143 8945
      3135 8945 3135 8938 3101 8934 3101 8941
      3099 8943 3099 8946
TIME...MOT...LOC 2307Z 351DEG 11KT 3117 8951

OLB
Local storm report, Jun 13, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
06/13/2011                   SUNFLOWER          MS   EMERGENCY MNGR

            POWER LINES DOWNED

&&

DL
Local storm report, Jun 13, 6:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     EUPORA                  33.54N 89.28W
06/13/2011                   WEBSTER            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED
            COUNTYWIDE...CANOPIES BLOWN OFF OF BUSINESSES IN THE CITY
            OF EUPORA

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:44 PM CDTSpecial Weather StatementJANLauderdale31 min
Jun 13, 3:10 PM CDTSpecial Weather StatementJANOktibbeha60 min
Jun 13, 3:18 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston42 min
Jun 13, 3:38 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster52 min
Jun 13, 3:50 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower70 min
Jun 13, 3:58 PM CDTFlash Flood WarningJANOktibbeha2 hr
Jun 13, 4:00 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston60 min
Jun 13, 4:23 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster52 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower45 min
Jun 13, 4:38 PM CDTSevere Thunderstorm WarningJANBolivar, Washington82 min
Jun 13, 4:44 PM CDTSpecial Weather StatementJANKemper41 min
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningJANOktibbeha59 min
Jun 13, 4:55 PM CDTSevere Thunderstorm WarningJANKemper, Lowndes, Neshoba, Noxubee, Oktibbeha, Winston65 min
Jun 13, 5:02 PM CDTSpecial Weather StatementJANAttala, Holmes, Humphreys, Leake, Madison, Sharkey and 1 more58 min
Jun 13, 5:29 PM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more61 min
Jun 13, 5:42 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Warren58 min
Jun 13, 5:55 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba65 min
Jun 13, 6:09 PM CDTSpecial Weather StatementJANLamar26 min
Jun 13, 6:20 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton, Scott, Smith40 min
Jun 13, 6:21 PM CDTSevere Thunderstorm WarningJANLamar45 min
Jun 13, 6:35 PM CDTSpecial Weather StatementJANClaiborne, Warren30 min
Jun 13, 6:57 PM CDTSevere Thunderstorm WarningJANClarke, Covington, Jasper, Jones, Smith48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.